Home » Frequently asked Questions on Health » Will my voice start cracking after taking Danazol?

Will my voice start cracking after taking Danazol?

Q: I am a 42 years old female, with a 23 years old daughter. Due to very heavy and painful periods, my haemoglobin had fallen to 6.5. I was given a course of 10 jectofer injections two months ago. When an ultrasound revealed 2 endometriotic cysts in each ovary and a polyp in uterus, I was operated laparoscopically last month. The cysts were drained and polyps were also removed vaginally. Now I have been put on Gonablock (Danazol) Tablets- 100 mg twice a day for 3 months to prevent recurrence of cysts. I have a history of duodenal ulcer and am taking Pantocid DSR for past 3 years and Gelusil and Alprax for past 10 years. I am continuing these to counter side effects of Danazol, as told by my doctor. I have been taking Danazol for 20 days now. The other side effects have more or less stabilised but I am worried that my voice may crack or become hoarse. I am in a PR job. Please tell me when is it likely to happen i.e. how long after starting the course can this side effect develop? Is the long term use of Gelusil (3 spoons twice a day) dangerous?

A:Danazol (Gonablock) is indicated in the treatment of endometriosis and menorrhagia. Like most medicines, it can cause some side effects. In theory voice changes is one such effect but it affects no more than 3% of patients and that too after prolonged use. For relatively short duration treatment, it is unlikely that your voice will be affected. I am more concerned with the unlimited use of alprazolam (Alprax) and cannot imagine it being prescribed for 10 years. Apart from causing addiction and dependence, it can ultimately lead to some very serious adverse effects, tremors, bone pain, impaired memory, ataxia, etc. It is cleared for use only for very short term use for anxiety and has no direct role in the treatment of duodenal ulcer. If your duodenal ulcer is healed, there is no reason to take medicines except to make sure that you are not suffering from H. pylori infection. Unlimited use of pantoprazole (Pantocid) can cause many side effects including increased risk of community acquired pneumonia (CAP) resistant to most antibiotics, reduction in white cell count, blurring of vision, etc.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------